2013
DOI: 10.1590/s0004-27492013000100014
|View full text |Cite
|
Sign up to set email alerts
|

Topiramate-associated acute, bilateral, angle-closure glaucoma: case report

Help me understand this report

Search citation statements

Order By: Relevance

Paper Sections

Select...
2
2
1

Citation Types

0
11
0
1

Year Published

2014
2014
2019
2019

Publication Types

Select...
6

Relationship

0
6

Authors

Journals

citations
Cited by 15 publications
(12 citation statements)
references
References 9 publications
0
11
0
1
Order By: Relevance
“…Secondary angle-closure glaucoma due to supraciliary fluid causing anterior rotation of the ciliary body may present as an AAC attack. [1][2][3] Prompt recognition of the condition is imperative for optimum management. It is important to understand that this condition requires steroids and cycloplegics in contrast to the usual treatment of pilocarpine and LPI in primary angle closure.…”
Section: Discussionmentioning
confidence: 99%
See 2 more Smart Citations
“…Secondary angle-closure glaucoma due to supraciliary fluid causing anterior rotation of the ciliary body may present as an AAC attack. [1][2][3] Prompt recognition of the condition is imperative for optimum management. It is important to understand that this condition requires steroids and cycloplegics in contrast to the usual treatment of pilocarpine and LPI in primary angle closure.…”
Section: Discussionmentioning
confidence: 99%
“…Various reported etiologies are drug induced (sulfonamides, phenylephrine, ephedrine, and botulinum toxin), snakebite, uveal effusion, microspherophakia, and VKH. [1][2][3]7] Although we did consider drug induced secondary angle closure, literature search revealed no reports of selective serotonin reuptake inhibitors (SSRI) to be implicated in the pathogenesis and our patient used SSRI in the past. Mean duration of the onset of raised IOP was 71 days, but earliest has been reported within 1 week of drug intake with topiramate.…”
Section: Discussionmentioning
confidence: 99%
See 1 more Smart Citation
“…The risk of this serious reaction is highest in the first month after therapy is initiated, [27] and can cause sudden vision loss that requires urgent opthalmologic attention. Topiramate-induced glaucoma may be unilateral or bilateral, [28] and intraocular pressure may range from mildly to very highly elevated [29].…”
Section: Glaucoma Including Angle Closure Glaucomamentioning
confidence: 99%
“…A variety of ophthalmologic treatment-emergent adverse events (TEAEs) have been reported with topiramate use, including acute angle-closure glaucoma, maculopathy, ciliochoroidal detachment, ciliary body edema, and acute myopic shift, some of which are associated with VFDs 1,810. These TEAEs suggest that topiramate therapy has the potential to cause VFDs.…”
Section: Introductionmentioning
confidence: 99%